MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information/investigation results became available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Valve strongly contaminates / tissue residues.It was reported that a progav 2.0 shuntsystem (part # fx441t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt showed an underdrainage and adjustment difficulties the patient underwent a revision procedure performed on (b)(6) 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 10 years.Weight: 12.4 kilograms (kg).Height: 99 centimeters (cm).Gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: calcified catheters; cut in the kink protection catheter between the valves.Measurement of surface of the housing: n deformation detected - measured value: - 0.017 mm [tolerance (0 ± 0.02mm)].Permeability test: the test showed that the progav shunt system is permeable.Computer control test: the computer control test showed the opening pressure of the progav, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 19.33 cmh2o.This is within the specified tolerance of 20 ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 +4/-2 cmh2o is expected.He results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 20.95 cmh2o.This is within the specified tolerance of 20 +4/-2 cmh2o.Adjustability test: in this step, it was investigated whether the adjustable progav can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves were finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we can determine deposits.The deposits had no influence to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16950383
Report Number3004721439-2023-00128
Device Sequence Number14319334
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20021967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale
Patient Weight12 KG